Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 76, NWS Melbourne, FL

October 15, 2006Lake County, Florida

NWS Melbourne, FL issued this red flag warning at Oct 15, 2006, 5:40 AM EDT for Lake County, Florida. It took effect at Oct 15, 2006, 1:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2006, 5:40 AM EDT (09:40 UTC)
In effect from
Oct 15, 2006, 1:00 PM EDT
Expired
Oct 15, 2006, 5:00 PM EDT
In force
4 hr
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2006-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2006-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2245 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 150940
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
540 AM EDT SUN OCT 15 2006

FLZ041-151045-
/O.CAN.KMLB.FW.A.0058.061015T1700Z-061015T2200Z/
INLAND VOLUSIA-
540 AM EDT SUN OCT 15 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELED THE FIRE
WEATHER WATCH FOR INTERIOR VOLUSIA COUNTY. 

$$

FLZ044-152100-
/O.UPG.KMLB.FW.A.0058.061015T1700Z-061015T2200Z/
/O.NEW.KMLB.FW.W.0076.061015T1700Z-061015T2100Z/
NORTHERN LAKE-
540 AM EDT SUN OCT 15 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON. 

ALTHOUGH CONDITIONS WILL NOT BE QUITE AS DRY AS SATURDAY
AFTERNOON...AROUND 4 HOURS OF LOW RELATIVE HUMIDITY BETWEEN 30 AND
35 PERCENT ARE EXPECTED. WINDS WILL BE OUT OF THE NORTHEAST AROUND
10 MPH...TURNING EAST BY LATE IN THE DAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ144-152100-
/O.NEW.KMLB.FW.W.0076.061015T1700Z-061015T2100Z/
SOUTHERN LAKE-
540 AM EDT SUN OCT 15 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON. 

ALTHOUGH CONDITIONS WILL NOT BE QUITE AS DRY AS SATURDAY
AFTERNOON...AROUND 4 HOURS OF LOW RELATIVE HUMIDITY BETWEEN 30 AND
35 PERCENT ARE EXPECTED. WINDS WILL BE OUT OF THE NORTHEAST AROUND
10 MPH...TURNING EAST BY LATE IN THE DAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

KELLY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 15, 4:50 AM EDT, 50 minutes earlier.

Area forecast discussion, Oct 15, 4:50 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
450 AM EDT SUN OCT 15 2006

.DISCUSSION...

CHILLY TEMPS THIS MORNING ACROSS MUCH OF NORTHERN/INTERIOR SECTIONS
UNDER CLEAR SKIES...LIGHT WINDS AND LOW DEWPOINTS. RECORD LOW AT DAB
IS 50 SET IN 1977 AND THERE IS A CHANCE THIS COULD BE TIED OR
POSSIBLY EVEN BROKEN THIS MORNING. SLIGHT ONSHORE COMPONENT KEEPING
TEMPS ELEVATED ALG THE COAST SOUTH OF THE CAPE.

ANOTHER DRY DAY ON TAP WITH WINDS GRADUALLY VEERING AROUND TO THE
E/NE DURING THE DAY. MOISTURE WILL BE INCREASING ALOFT SO EXPECT
SOME HIGH CLOUDS TO STREAM E/SE ACROSS THE AREA DURING THE DAY. MAX
TEMPS LOOK SLIGHTLY HIGHER TODAY AS WE GRADUALLY LOSE MORE OF THE
NORTHERLY WIND COMPONENT. FORECAST ISSUES AND DECISION MAKING THIS
MORNING DEALT PRIMARILY WITH MARINE AND FIRE WEATHER CONCERNS
DETAILED BELOW.

MON-TUE...MAIN AXIS OF AMPLIFIED UPPER RIDGE OVER ATLANTIC SEABOARD
AND FL PENINSULA MONDAY WILL MOVE OUT OVER WESTERN ATLANTIC INTO
TUESDAY...YET LEAVE RELATIVELY HIGH PRESSURE ALOFT OVER THE GULF OF
MEXICO. A LARGE SURFACE HIGH PRESSURE CENTER SHOULD CONTINUE TO
SLIDE NORTH AND EAST THROUGH NEW ENGLAND...KEEPING THE LOCAL GATE
OPEN FOR RETURN FLOW SCENARIO. LOW LEVEL FLOW THROUGH H850 IS
EXPECTED TO BE STEADY AND ONSHORE...WHILE VEERING SOUTHERLY BY LATER
IN THE PERIOD. GULF MOISTURE STREAMS NORTHWARD TO FUEL THE NEXT
SYSTEM MOVING ACROSS THE DEEP SOUTH. THIS WILL SUPPORT SCT POPS FOR
THE NORTH FORECAST AREA TUESDAY SPREADING ACROSS THE ENTIRE FORECAST
AREA LATE TUESDAY AND OVERNIGHT. CURRENT PACKAGE VALUES BELOW
GUIDANCE AND MAY NEED TO BE RAISED IN SUBSEQUENT CYCLES. OF
INTEREST...GFS SHOWS AN INVIGORATED H850 JET OVER NORTH FLORIDA AND
GEORGIA...BUT ORIENTED MORE SOUTHWEST TO WEST AND JUST OUT OF REACH.
EVEN SO...THUNDER PRUDENT FOR TUESDAY AND TUESDAY NIGHT
FORECAST.

WED-SAT...SCT POPS SUPPORTED FOR WEDNESDAY AS DEEP LAYER MOISTURE ON
TAP. EXPECT CONCENTRATED SLUG TO BE SHUNTED SOUTH WITH PARTIAL
DRYING THURSDAY IN ADVANCE OF NEXT FRONT PROGGED FOR FROPA SATURDAY.
MODEST POPS WITH NEXT SYSTEM AND MAX/MINS TENDING BACK TOWARD
CLIMO.

&&

.MARINE...WINDS STARTING TO VEER AND DECREASING A BIT AT BUOY 009
BUT EXPECT ENOUGH OF A NORTHERLY COMPONENT (020-040) TO PERSIST TO
WARRANT AN EXERCISE CAUTION FOR THE GULF STREAM FOR SEAS UP TO 6 FT
AT LEAST THIS MORNING. WINDS WILL BE 10-15 KTS...CLOSER TO 15 KTS
ACROSS SOUTH LEG WHERE GRADIENT WILL BE TIGHTER. WINDS FORECAST TO
CONTINUE TO VEER TO THE E TONIGHT AS HIGH PRESSURE REACHES THE MID
ATLC COAST. ALTHOUGH LOSS OF THE NORTHERLY COMPONENT OPPOSING THE
GULF STREAM WILL HELP STABILIZE THE SEA HGTS...EAST GRADIENT IS
FORECAST TO TIGHTEN SLIGHTLY WHICH MAY REQUIRE CAUTION HEADLINE FOR
15-20 KTS ESP OFFSHORE WATERS. FOR NOW THOUGH HAVE CAPPED WINDS AT
16 KTS OVERNIGHT.

&&

.FIRE WX...DRY AIRMASS REMAINS IN PLACE BUT MORE DIRECT ONSHORE FLOW
WILL DEVELOP LATER THIS MORNING AND PERSIST THRU THE AFTN. THIS WILL
PREVENT LONG DURATION OF CRITICAL RH VALUES (BELOW 35%) ACROSS
COASTAL COUNTIES AND EVEN MUCH OF THE INTERIOR. ACCORDING TO 03Z
LOCAL WRF MODEL...BEST CHANCE FOR LONG DURATION OF CRITICAL RH
VALUES IS OVER WESTERN LAKE COUNTY AND EVEN THIS LOOKS MARGINAL.
WILL UPGRADE FIRE WEATHER WATCH IN LAKE COUNTY TO RED FLAG WARNING
THIS AFTN...BUT CANCEL THE WATCH FOR INTERIOR VOLUSIA. ALTHOUGH ONE
TO TWO HOURS OF SUB-35% RH POSSIBLE ACROSS PORTIONS OF INTERIOR
VOLUSIA...SEMINOLE AND ORANGE COUNTIES AS DRY AIR ABOVE THE BOUNDARY
LAYER MIXES DOWN TO THE SFC...RED FLAG CONDS NOT LIKELY THERE.

&&

.AVIATION...VFR CONDITIONS WITH OCCL CIGS ABOVE 12K FT MOVING IN
FROM THE W/NW.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...

...RED FLAG WARNING THIS AFTN FOR LAKE COUNTY...

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  79  61  82  69 /   0  10  10  10
MCO  82  62  84  67 /   0  10  10  10
MLB  80  67  83  72 /   0  10   0  10
VRB  80  68  84  70 /   0   0   0  10

&&

SHORT TERM...KELLY
LONG TERM....SHARP

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.